Optimization Letters

, Volume 5, Issue 3, pp 531–547 | Cite as

On the computation of all solutions of jointly convex generalized Nash equilibrium problems

  • Francisco FacchineiEmail author
  • Simone Sagratella
Original Paper


Jointly convex generalized Nash equilibrium problems are the most studied class of generalized Nash equilibrium problems. For this class of problems it is now clear that a special solution, called variational or normalized equilibrium, can be computed by solving a variational inequality. However, the computation of non-variational equilibria is more complex and less understood and only very few methods have been proposed so far. In this note we consider a new approach for the computation of non-variational solutions of jointly convex problems and compare our approach to previous proposals.


Nash equilibrium problem Generalized Nash equilibrium problem Jointly convex problem KKT conditions Solution set Variational inequality 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Dreves, A., Kanzow, C.: Nonsmooth optimization reformulations characterizing all solutions of jointly convex generalized Nash equilibrium problems. Comput. Optim. Appl. (2010). doi: 10.1007/s10589-009-9314-x
  2. 2.
    Facchinei F., Fischer A., Piccialli V.: Generalized Nash equilibrium problems and Newton methods. Math. Program. 117, 163–194 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Facchinei F., Kanzow C.: Generalized Nash equilibrium problems. 4OR 5, 173–210 (2007)Google Scholar
  4. 4.
    Facchinei F., Kanzow C.: Penalty methods for the solution of generalized Nash equilibrium problems. SIAM J. Optim. 20, 2228–2253 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Facchinei F., Pang J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems, Volumes 1 and 2. Springer, New York (2003)Google Scholar
  6. 6.
    Facchinei F., Pang J.S.: Exact penalty functions for generalized Nash problems. In: Di Pillo, G., Roma, M. (eds) Large Scale Nonlinear Optimization, pp. 115–126. Springer, Berlin (2006)CrossRefGoogle Scholar
  7. 7.
    Facchinei F., Pang J.S.: Nash equilibria: the variational approach. In: Palomar, D.P., Eldar, Y.C. (eds) Convex Optimization in Signal Processing and Communications, pp. 443–493. Cambridge University Press, Cambridge (2010)Google Scholar
  8. 8.
    Fukushima, M.: Restricted generalized Nash equilibria and controlled penalty algorithm. Comput. Manag. Sci. (2009). doi: 10.1007/s10287-009-0097-4
  9. 9.
    Harker P.T.: Generalized Nash games and quasi-variational inequalities. Eur. J. Oper. Res. 54, 81–94 (1991)zbMATHCrossRefGoogle Scholar
  10. 10.
    Von Heusinger, A., Kanzow, C., Fukushima, M.: Newton’s method for computing a normalized equilibrium in the generalized Nash game through fixed point formulation. Technical Report 2009-006, Department of Applied Mathematics and Physics, Kyoto University (2009)Google Scholar
  11. 11.
    Von Heusinger A., Kanzow C.: Optimization reformulation of the generalized Nash equilibrium problem using Nikaido-Isoda-type functions. Comput. Optim. Appl. 43, 353–377 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Krawczyk J.B., Uryasev S.: Relaxation algorithms to find Nash equilibria with economic applications. Environ. Model. Assess. 5, 63–73 (2007)Google Scholar
  13. 13.
    Kubota K., Fukushima M.: Gap function approach to the generalized Nash equilibrium problem. J. Optim. Theory Appl. 144, 511–531 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Nabetani, K., Tseng, P., Fukushima, M.: Parametrized variational inequality approaches to generalized Nash equilibrium problems with shared constraints. Comput. Optim. Appl. (2009). doi: 10.1007/s10589-009-9256-3
  15. 15.
    Pang J.S., Fukushima M.: Quasi-variational inequalities, generalized Nash equilibria, and multi-leader-follower games. Comput. Manag. Sci. 2, 21–56 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Rosen J.B.: Existence and uniqueness of equilibrium points for concave n-person games. Econometrica 33, 520–534 (1965)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of Computer and System Sciences Antonio RubertiSapienza University of RomeRomeItaly

Personalised recommendations